Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 94, NWS Albuquerque, NM

June 6, 2005Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 5:23 PM MDT for Chaves County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 5:23 PM MDT (23:23 UTC)
Expired
Jun 6, 2005, 6:30 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 6, 2:35 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON JUN 6 2005

.DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS
MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT
INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR
THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT...
BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE
ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE
CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE
MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND
GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD
HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN
LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD
INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND
SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  83  48  84 /   0   0   0   0
GALLUP..........................  44  80  41  81 /   0   0   0   0
GRANTS..........................  45  84  43  84 /   0   0   0   0
GLENWOOD........................  46  88  49  89 /   0   0   0   0
CHAMA...........................  35  74  35  75 /   0   0   0   0
LOS ALAMOS......................  44  81  45  81 /   0   0   0   0
RED RIVER.......................  39  71  36  69 /   0   0   0   0
TAOS............................  41  81  38  81 /   0   0   0   0
SANTA FE........................  45  82  45  81 /   0   0   0   0
SANTA FE AIRPORT................  48  85  48  84 /   0   0   0   0
ESPANOLA........................  46  86  47  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  89  59  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  90  56  89 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  87  57  86 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  89  58  89 /   0   0   0   0
SOCORRO.........................  56  91  57  91 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  53  80  52  79 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  85  49  85 /   0   0   0   0
CARRIZOZO.......................  54  92  55  90 /   0   0   0   0
RUIDOSO.........................  57  84  54  84 /   0   0   0   0
RATON...........................  46  83  46  83 /   0   0   0   0
LAS VEGAS.......................  47  83  47  82 /   0   0   0   0
ROY.............................  52  87  53  85 /  30   0   0   0
CLAYTON.........................  57  90  57  89 /  30   0   0   0
SANTA ROSA......................  55  94  57  94 /  30   0   0   0
TUCUMCARI.......................  62  96  61  96 /  40   0   0   0
FORT SUMNER.....................  59  96  61  95 /  40   0   0   0
CLOVIS..........................  62  94  60  94 /  40   0   0   0
PORTALES........................  63  95  59  95 /  40   0   0   0
ROSWELL.........................  64  98  63  99 /  40   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR
FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR

&&

43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
540 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF
INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND
MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS
BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND
MOISTURE DECREASES.

.DAYS TWO THROUGH SEVEN...

STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES
OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE
WEATHER WATCH HAS BEEN POSTED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

23

In the hours before

Local storm report, Jun 6, 4:14 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             6 E BUEYEROS            35.98N 103.58W
06/06/2005  1.75 INCH        HARDING            NM   PUBLIC

&&
Local storm report, Jun 6, 4:18 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             8 SW MOSQUERO           35.69N 104.05W
06/06/2005  1.00 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

            QUARTER SIZED HAIL FOR TEN MINUTES.

&&

DPORTER
Local storm report, Jun 6, 5:10 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     HAIL             9 N NARA VISA           35.74N 103.10W
06/06/2005  1.00 INCH        QUAY               NM   LAW ENFORCEMENT

&&

DPORTER
Local storm report, Jun 6, 5:18 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             9 N NARA VISA           35.74N 103.10W
06/06/2005  1.00 INCH        QUAY               NM   LAW ENFORCEMENT

&&

CORRECTED TIME OF EVENT.

DPORTER
Local storm report, Jun 6, 5:21 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             7 SSW GLENRIO           35.09N 103.09W
06/06/2005  1.50 INCH        QUAY               NM   PUBLIC

            HAILED FOR FIVE MINUTES.

&&

DPORTER
Local storm report, Jun 6, 5:23 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     12 NE ROSWELL           33.49N 104.38W
06/06/2005                   CHAVES             NM   PUBLIC

            SEMI TRACTOR TRAILER OVERTURNED ON U.S. HIGHWAY 70

0410 PM     HAIL             12 NE ROSWELL           33.49N 104.38W
06/06/2005  0.88 INCH        CHAVES             NM   PUBLIC

&&

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:31 PM MDTSevere Thunderstorm WarningABQLincoln59 min
Jun 6, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel55 min
Jun 6, 2:50 PM MDTSevere Thunderstorm WarningABQGuadalupe55 min
Jun 6, 3:18 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
Jun 6, 3:21 PM MDTSevere Thunderstorm WarningABQHarding54 min
Jun 6, 3:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 6, 3:57 PM MDTTornado WarningABQChaves48 min
Jun 6, 4:04 PM MDTSevere Thunderstorm WarningABQCurry, Quay56 min
Jun 6, 4:13 PM MDTSevere Thunderstorm WarningABQHarding, Union48 min
Jun 6, 4:17 PM MDTSevere Thunderstorm WarningABQSan Miguel25 min
Jun 6, 4:41 PM MDTTornado WarningABQChaves49 min
Jun 6, 4:56 PM MDTSevere Thunderstorm WarningABQCurry64 min
Jun 6, 5:01 PM MDTSevere Thunderstorm WarningABQQuay52 min
Jun 6, 5:46 PM MDTSevere Thunderstorm WarningABQRoosevelt59 min
Jun 6, 5:57 PM MDTSevere Thunderstorm WarningABQCurry24 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.